Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2014, 4:46 PM CDT for Des Moines County, Henry County, Louisa County, Iowa; Mercer County, Illinois. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 4:46 PM CDT (21:46 UTC)
- Expired
- May 11, 2014, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Henry County, IA, Louisa County, IA, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 70 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:31 PM CDT | HAIL 1.75 | 1 N Mediapolis, IA | |
| May 11, 5:40 PM CDT | HAIL 0.88 | E Mediapolis, IA | NICKEL HAIL. TIME ESTIMATED. HEAVY RAIN. WINDS 30 TO 40 MPH. |
| May 11, 5:43 PM CDT | TSTM WND GST 60 | 4 Sse Oakville, IA | |
| May 11, 5:43 PM CDT | HAIL 0.88 | 4 Sse Oakville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 11:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KDVN 112146
SVRDVN
IAC057-087-115-ILC131-112245-
/O.NEW.KDVN.SV.W.0041.140511T2146Z-140511T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
NORTHEASTERN HENRY COUNTY IN SOUTHEAST IOWA...
LOUISA COUNTY IN SOUTHEAST IOWA...
WESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 545 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINFIELD...
AND MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORNING SUN AROUND 505 PM CDT.
WAPELLO AROUND 515 PM CDT.
MEDIAPOLIS AROUND 520 PM CDT.
OAKVILLE AND TOOLESBORO AROUND 535 PM CDT.
NEW BOSTON AROUND 540 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CAIRO...YARMOUTH...GARLAND...
NEWPORT...KOSSUTH...ELRICK JUNCTION AND NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4133 9100 4100 9097 4101 9149 4119 9148
TIME...MOT...LOC 2146Z 271DEG 18KT 4110 9138
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
247
WWUS53 KDVN 112200
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT SUN MAY 11 2014
IAC057-087-115-ILC131-112245-
/O.CON.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
LOUISA IA-HENRY IA-DES MOINES IA-MERCER IL-
500 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MERCER...NORTHERN DES MOINES...NORTHEASTERN HENRY AND SOUTHERN LOUISA
COUNTIES UNTIL 545 PM CDT...
AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORNING SUN...
AND MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WAPELLO AROUND 515 PM CDT.
MEDIAPOLIS AROUND 520 PM CDT.
OAKVILLE AND TOOLESBORO AROUND 535 PM CDT.
NEW BOSTON AROUND 540 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GARLAND...NEWPORT...KOSSUTH...
ELRICK JUNCTION AND NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4133 9100 4100 9097 4101 9149 4119 9148
TIME...MOT...LOC 2201Z 271DEG 18KT 4110 9128
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MCCLURE984
WWUS53 KDVN 112227
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT SUN MAY 11 2014
IAC087-112237-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
HENRY IA-
527 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4133 9100 4100 9097 4101 9137 4116 9137
4116 9139 4119 9139
TIME...MOT...LOC 2227Z 271DEG 18KT 4110 9111
$$
IAC057-115-ILC131-112245-
/O.CON.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
LOUISA IA-DES MOINES IA-MERCER IL-
527 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MERCER...NORTHERN DES MOINES AND LOUISA COUNTIES UNTIL 545 PM CDT...
AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
OAKVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKVILLE AND TOOLESBORO AROUND 535 PM CDT.
NEW BOSTON AROUND 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4133 9100 4100 9097 4101 9137 4116 9137
4116 9139 4119 9139
TIME...MOT...LOC 2227Z 271DEG 18KT 4110 9111
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MCCLURE159
WWUS53 KDVN 112241
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT SUN MAY 11 2014
IAC057-115-ILC131-112251-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
LOUISA IA-DES MOINES IA-MERCER IL-
541 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER...NORTHERN
DES MOINES AND SOUTHERN LOUISA COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A STORM WITH EXTREMLY LARGE HAIL CONTINUES OVER EASTERN LOUISA
COUNTY JUST WEST OF KEITHSBURG WHERE A WARNING REMAINS IN EFFECT.
LAT...LON 4133 9100 4100 9097 4101 9137 4116 9137
4116 9139 4119 9139
TIME...MOT...LOC 2241Z 271DEG 18KT 4110 9102
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:57 PM CDT, 49 minutes earlier.
Area forecast discussion, May 11, 3:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 357 PM CDT SUN MAY 11 2014 .SYNOPSIS... ISSUED AT 356 PM CDT SUN MAY 11 2014 12Z UA ANALYSIS HAS 850MB LOWS IN NORTHWEST MINNESOTA WITH A STRONG 850MB LOW IN WESTERN KANSAS. AN 850MB WARM FRONT RAN FROM THE KANSAS LOW INTO SOUTHERN IOWA. A STRONG LLJ RAN FROM THE GULF COAST INTO THE CENTRAL PLAINS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON HAS CONVECTION ACROSS EASTERN IOWA AND NORTHERN ILLINOIS WITH NEW CONVECTION DEVELOPING IN THE PLAINS. 18Z SFC ANALYSIS HAS A WEAK LOW IN WESTERN WISCONSIN WITH A DEVELOPING WARM FRONT SOUTHEAST INTO CENTRAL LAKE MICHIGAN. AN IMPLIED LOW WAS IN SOUTHERN IOWA APPROACHING KOTM WITH ANOTHER LOW IN WESTERN KANSAS. A FRONTAL BOUNDARY RAN FROM THE KANSAS LOW INTO THE IOWA LOW NEAR KOTM WITH A WARM FRONT FROM NEAR KOTM NORTHEAST TO THE WISCONSIN/ILLINOIS BORDER. DEW POINTS SOUTH OF THE FRONT WERE IN THE 60S WITH 40S AND 50S IN THE NORTHERN PLAINS INTO THE GREAT LAKES NORTH OF THE FRONT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 356 PM CDT SUN MAY 11 2014 BOUNDARIES FROM THE NOCTURNAL THUNDERSTORM COMPLEX INITIATED A NEW STORM COMPLEX ALONG THE WARM FRONT IN SOUTHERN IOWA THIS MORNING. THIS NEW STORM COMPLEX MOVED EAST NORTHEAST AND IS SLOWLY DECAYING ACROSS THE AREA. HOWEVER...BOUNDARIES FROM THIS STORM ALONG WITH DIURNAL HEATING HAS INITIATED NEW DISCRETE STRONG TO SEVERE STORMS THAT WILL CONTINUE THROUGH LATE AFTERNOON. BASED ON SATELLITE...RADAR...AND RAP TRENDS...THERE MAY BE A BREAK IN STORM ACTIVITY THIS EVENING AS THE NEW SEVERE STORMS CONTINUE TO DEVELOP AND MOVE NORTHEAST WELL WEST OF THE AREA. AFTER MIDNIGHT THE STORMS OUT WEST WILL EVOLVE UPSCALE INTO ANOTHER NOCTURNAL THUNDERSTORM COMPLEX THAT WILL SLOWLY MOVE INTO THE NORTHWEST THIRD OF THE AREA. ISOLATED TO SCATTERED STORMS ARE VERY POSSIBLE AHEAD OF THIS STORM COMPLEX AS MOISTURE CONTINUES TO FEED INTO THE AREA. ON MONDAY THE BETTER RAIN CHANCES WILL BE OVER THE NORTHWEST HALF OF THE AREA DURING THE MORNING. DURING THE AFTERNOON...NEW CONVECTION IS EXPECTED TO DEVELOP AS ANOTHER DISTURBANCE ALOFT MOVES THROUGH THE AREA. BASED ON THE POSITION OF THE MAIN FEATURES AND OVERALL EXPECTED FORCING...SEVERE STORMS ARE POSSIBLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 356 PM CDT SUN MAY 11 2014 MONDAY NIGHT THE MAIN COLD FRONT BEGINS MOVING THROUGH THE AREA. CONVECTION IS EXPECTED TO BE WIDESPREAD AND MAY EVOLVE INTO A BAND OF STRONG STORMS DURING THE EVENING HOURS. IF A BAND DOES FORM IT WILL SLOWLY MOVE EAST OVERNIGHT. ON TUESDAY...RAIN WILL END FROM WEST TO EAST DURING THE DAY WITH MOST OF THE AREA BEING DRY BY MID DAY. TEMPERATURES WILL BE WELL BELOW NORMAL. HIGH PRESSURE MOVING THROUGH THE MIDWEST TUESDAY NIGHT WILL RESULT IN DRY CONDITIONS WITH SEASONABLY COOL TEMPERATURES. ON WEDNESDAY THE NEXT STORM SYSTEM MOVES NORTHEAST FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY. THE TRENDS WITH THE MODELS HAVE BEEN TO SLOWLY PULL THE STORM SYSTEM TO THE NORTH AND WEST. WEDNESDAY NIGHT ON... THERE CONTINUES TO BE DIFFERENCES BETWEEN THE GLOBAL MODELS AS TO WHAT WILL OCCUR...BUT...ALL AGREE THAT TEMPERATURES WILL AVERAGE BELOW NORMAL WEDNESDAY NIGHT THROUGH SUNDAY. WEDNESDAY NIGHT/THURSDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS AS THE NEXT SYSTEM MOVES UP THROUGH THE OHIO VALLEY. THE TREND IN THE MODELS HAS BEEN TO SLOWLY BRING THE STORM FURTHER TO THE NORTH AND WEST. THE MODEL CONSENSUS HAS MAINLY DRY CONDITIONS THURSDAY NIGHT AS THE STORM SYSTEM EXITS THE AREA. FRIDAY THROUGH SATURDAY THE MODEL CONSENSUS HAS MAINLY SLIGHT CHANCE POPS FRIDAY AND SATURDAY WITH MAINLY DRY CONDITIONS FRIDAY NIGHT. DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE UPPER LOW OVER THE GREAT LAKES PRODUCING MAINLY DIURNAL SHOWERS. IF ENOUGH CLEARING CAN TAKE PLACE FRIDAY NIGHT AND WINDS REMAIN LIGHT...THERE MAY BE A POTENTIAL FOR FROST. DRY CONDITIONS SHOULD BE SEEN SATURDAY NIGHT AS HIGH PRESSURE MOVES THROUGH THE AREA. ON SUNDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR ROUGHLY THE WESTERN HALF OF THE AREA AS THE NEXT STORM SYSTEM MOVES EAST FROM THE PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1210 PM CDT SUN MAY 11 2014 SHOWERS AND STORMS WILL PASS ACROSS THE TERMINALS THIS AFTERNOON WITH PERIODS OF MVFR TO LOCAL IFR IN THE PRECIPITATION. THERE IS A RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAINLY SOUTH OF HWY 30. LOOKS LIKE A BREAK OR LULL IS EXPECTED FOR A TIME THIS EVENING AS FOCUS FOR PRECIPITATION SHIFTS BACK WEST. SHOWERS AND STORMS WILL LIKELY THEN MOVE BACK INTO PORTIONS OF THE AREA BY LATE EVENING AND OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER DECAYING TO SHOWERS BY MID AM MONDAY. WINDS WILL BE GENERALLY SOUTHERLY AROUND 10 KTS WITH OCCASIONAL GUSTS 20-25 KTS MAINLY EAST CENTRAL AND SOUTHEAST IA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...05
Hazardous weather outlook, May 11, 3:48 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 348 AM CDT SUN MAY 11 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 348 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH INTO NORTHEAST IOWA. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A FEW TORNADOES ARE ALSO POSSIBLE DUE TO THE CLOSE PROXIMITY OF THE WARM FRONT. THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK OF SEVERE STORMS FOR MOST OF CENTRAL IOWA THROUGH THE I-380 CORRIDOR IN EASTERN IOWA. A MULTIMEDIA WEATHER BRIEFING IS AVAILABLE ON THE NWS QUAD CITIES HOMEPAGE THAT CAN BE REFERENCED FOR THIS SEVERE STORM RISK. ANOTHER ROUND OF SEVERE STORMS IS EXPECTED DURING THE OVERNIGHT HOURS AHEAD OF A COLD FRONT PUSHING EAST ACROSS IOWA. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AND MONDAY NIGHT AHEAD OF THE SLOW MOVING COLD FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY MONDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS BY TUESDAY MORNING COULD EXCEED AN INCH ALONG AND EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GROSS/DLF
In the hours before
Local storm report, May 11, 4:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL DONNELLSON 40.64N 91.56W
05/11/2014 M1.00 INCH LEE IA TRAINED SPOTTER
GROUND STARTING TO TURN WHITE FROM HAIL.
&&
HAASELocal storm report, May 11, 4:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 7 W MONMOUTH 40.91N 90.78W
05/11/2014 M1.00 INCH WARREN IL LAW ENFORCEMENT
&&
HAASELocal storm report, May 11, 4:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TORNADO 3 SW DONNELLSON 40.61N 91.61W
05/11/2014 LEE IA TRAINED SPOTTER
0425 PM TORNADO 3 S DONNELLSON 40.60N 91.56W
05/11/2014 LEE IA TRAINED SPOTTER
TORNADO GOING UP AND DOWN.
&&Local storm report, May 11, 4:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL MONMOUTH 40.91N 90.64W
05/11/2014 E1.00 INCH WARREN IL TRAINED SPOTTER
QUARTER SIZED HAIL.
&&Local storm report, May 11, 4:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 WSW DONNELLSON 40.64N 91.59W
05/11/2014 E0.88 INCH LEE IA TRAINED SPOTTER
PEA TO NICKEL HAIL. TIME ESTIMATED.
&&Local storm report, May 11, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HEAVY RAIN FAIRFIELD 41.01N 91.97W
05/11/2014 M1.40 INCH JEFFERSON IA TRAINED SPOTTER
RAINFALL OF 1.40 INCHES IN THE PAST 30 MINUTES.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:24 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 51 min |
| May 11, 2:55 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk | 35 min |
| May 11, 3:11 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 64 min |
| May 11, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 50 min |
| May 11, 3:32 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Washington | 28 min |
| May 11, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 39 min |
| May 11, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Washington | 62 min |
| May 11, 4:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 61 min |
| May 11, 4:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 42 min |
| May 11, 4:26 PM CDT | Tornado Warning | DVN | Lee | 34 min |
| May 11, 5:32 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 58 min |
| May 11, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 66 min |
| May 11, 11:07 AM CDT | River Flood Warning | DVN | Hancock | 15 days |
| May 11, 3:01 PM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 59 min |
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 46 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Rock Island, Whiteside | 62 min |
| May 11, 4:10 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 50 min |
| May 11, 5:34 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 56 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.